Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 31, 2021, 7:22 PM EDT for Crawford County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 7:22 PM EDT (23:22 UTC)
- Expired
- Jul 31, 2021, 7:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Crawford County, GA
The radar
The Atlanta radar (KFFC), 72 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930
WWUS82 KFFC 312322
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
722 PM EDT Sat Jul 31 2021
GAZ069>071-081-312345-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
722 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR...SOUTHWESTERN
MONROE...EASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 745
PM EDT...
At 721 PM EDT...a strong thunderstorm was over Redbone Crossroads, or
near Thomaston...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Roberta, Yatesville, Culloden, The Rock, Knoxville, Logtown, Salem,
Redbone Crossroads, Sandy Point, Russellville and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3276 8430 3299 8426 3295 8386 3267 8394
TIME...MOT...LOC 2321Z 289DEG 24KT 3289 8421
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:16 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 31, 3:16 PM EDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 316 PM EDT Sat Jul 31 2021 ...Afternoon Area Forecast Discussion - Heat Advisory in effect through this evening... .SHORT TERM /Tonight through Sunday Night/... Heat advisory remains in effect through this evening. Afternoon temperatures have soared into the 90s with heat indices already approaching the 100's near the metro and well into the 105+ range in portions of central Georgia. With the exception of some locations that are impacted by rain and associated cloud cover, expect temps to keep rising for the next hour or two. Healthy cu field is in place across most of the CWA with glaciation noted on cu across western and central GA especially. Have seen a few updrafts manage to break through in various locations, especially near the Columbus and Macon area, so atmosphere is certainly on the cusp of providing some wider afternoon convection. Better instability is noted along the I-20 corridor to points south with widespread 2500+ J/kg of 100mb MLCAPE analyzed, though little in the way of effective shear. This is likely where most afternoon convection will be concentrated, so have continued to place highest PoPs over central Georgia. This is also in agreement with CAMs. For tomorrow, going to hold off on issuing another heat advisory, leaving the decision to our overnight shift. Decided to lean heavily on the short term guidance for temperatures and PoPs, and as a result, this brings our temperatures down below advisory criteria across the CWA. The short term models have been handling temperatures a lot better than some of the blends which include other guidance, likely as a by-product of better handling of afternoon mixing and better representation of afternoon convection, and this will play an even larger role tomorrow as convection is expected to be a bit more widespread. For PoPs, did decide to lower PoPs in parts of NE GA compared to output as most recent CAM runs seem much less excited about the prospects of convection there compared to other parts of the state. Otherwise, likely PoPs are in place across most of the rest of the CWA thanks in part to a strong shortwave embedded in broader east coast trough that will swing through and give our mostly stalled front today a little bit of a shove into the area. Lusk .LONG TERM /Monday through Saturday/... Cooler and more convectively active pattern still on tap for fcst period this week as will be largely dominated by amplified upper trough and some phased enhanced moisture. Guidance showing less consistency now on if the trough cuts off by midweek and how far eastward the moisture axis progresses. There is potential Thursday could trend drier if the upper wave is able to eject NEWD. Models are also lacking consensus on other shortwave potential Friday, though agree on some surge of Gulf moisture advecting northward. Overall have continued general pop trend thru period to have gradient of likely in the SE CWA to chance NW. Nothing standing out for any notable severe signal but with some 30-35 kt bulk deep layer shear and any aided upper forcing, some organized multicells could bring increased strong wind threat at times. Temps at least stay below normal for the week and Wed/Thu may even be limited to the low to mid 80s for much of the area. Baker && .AVIATION... 18Z Update... SCT cu field in place across the TAF sites as of 18Z will continue through the afternoon, otherwise VFR conditions expected. Some TSRA beginning to pop just northwest of CSG and MCN, and with SE motion, should affect these sites over the next hour. Small chance of a tstorm over metro TAF sites, but not enough confidence for TEMPO group. Otherwise, winds are W to NW from 5-10 kts and no large changes expected over the period. Tmrw will have better chances of storms across all TAF sites, so PROB30s added to TAFs. //ATL Confidence...18Z Update... High confidence all elements, with minor uncertainty around tstorms in metro TAF sites today. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 75 92 71 86 / 10 50 50 40 Atlanta 75 91 72 87 / 20 60 60 50 Blairsville 68 79 62 81 / 30 70 50 30 Cartersville 74 88 69 86 / 20 60 50 30 Columbus 75 95 74 89 / 30 70 60 70 Gainesville 74 87 69 86 / 10 60 50 40 Macon 75 95 74 90 / 30 70 60 80 Rome 74 88 69 87 / 20 60 50 30 Peachtree City 74 92 72 87 / 20 60 60 50 Vidalia 77 94 74 89 / 30 70 60 90 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Baldwin...Barrow...Bibb...Bleckley...Butts... Chattahoochee...Clarke...Clayton...Coweta...Crawford...Crisp... DeKalb...Dodge...Dooly...Emanuel...Fayette...Glascock...Greene... Gwinnett...Hancock...Harris...Heard...Henry...Houston...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion... Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Peach...Pike...Pulaski... Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart... Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs... Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson. && SHORT TERM...Lusk LONG TERM....Baker AVIATION...Lusk
Hazardous weather outlook, Jul 31, 11:21 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1121 AM EDT Sat Jul 31 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1121 AM EDT Sat Jul 31 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Heat Advisory remains in effect for areas mainly along and south of the Interstate 85 corridor today. Heat Indices around 105 degrees will be likely. Isolated higher values are possible across portions of east central Georgia. Isolated to scattered showers and thunderstorms are possible across much of north and central Georgia this afternoon and evening. Any storm could become strong with heavy rain, gusty winds and frequent lightning. A few severe storms cannot be ruled out with damaging winds as the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A heat advisory may be needed for portions of east central Georgia for Sunday afternoon. Scattered to numerous thunderstorms will be possible for Sunday into much of next week as a frontal boundary becomes stationary across portions of north and central Georgia. Any storm will have the potential become strong with heavy rain, gusty winds and frequent lightning. A few severe storms cannot be ruled out with damaging winds as the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 31, 5:38 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EDT Sat Jul 31 2021
GAZ093-095-105-312215-
Macon GA-Dooly GA-Houston GA-
538 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR MACON...NORTHWESTERN DOOLY AND
SOUTHWESTERN HOUSTON COUNTIES UNTIL 615 PM EDT...
At 537 PM EDT...a strong thunderstorm was over Whitewater State Park,
or near Oglethorpe...moving east at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Oglethorpe, Montezuma, Marshallville, Byromville, Ideal, Lilly,
Dooling, Whitewater State Park, Fountainville, Garden Valley, Grove
Park, Hicks, Clearview, Moss Oak, Winchester, Bartlett and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3227 8422 3229 8422 3230 8424 3250 8412
3245 8385 3244 8383 3244 8382 3242 8370
3212 8381
TIME...MOT...LOC 2137Z 286DEG 17KT 3236 8402
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 31, 5:42 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Sat Jul 31 2021
GAZ052-066-067-312215-
Troup GA-Heard GA-Meriwether GA-
542 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR TROUP...SOUTHERN HEARD AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 615 PM EDT...
At 542 PM EDT...a strong thunderstorm was over Glenn, or 9 miles
southwest of Franklin...moving southeast at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, Franklin, West Point, Hogansville, Corinth, Mountville,
Cannonville, Louise, Odessadale, Abbottsford, Waresville, Stovall,
Piedmont Heights, Texas, Harrisonville, Hillcrest, Big Springs,
Durand, Wares Crossroads and Glenn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3334 8500 3327 8495 3323 8494 3322 8492
3292 8472 3287 8487 3287 8518 3327 8526
TIME...MOT...LOC 2142Z 328DEG 22KT 3316 8519
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 31, 6:18 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
618 PM EDT Sat Jul 31 2021
GAZ052-066>069-312245-
Upson GA-Troup GA-Heard GA-Meriwether GA-Pike GA-
618 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UPSON...TROUP...
SOUTHERN HEARD...MERIWETHER AND WESTERN PIKE COUNTIES UNTIL 645 PM
EDT...
At 618 PM EDT...a line of strong thunderstorms was along a line
extending from near Imlac to near Wares Crossroads...and moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
LaGrange, Greenville, Manchester, West Point, Hogansville, Pine
Mountain, Woodbury, Luthersville, Warm Springs, Molena, Lone Oak,
Gay, Sunset Village, Corinth, Mountville, Cannonville, Hilltop,
Louise, Odessadale and Hollonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3322 8486 3319 8486 3322 8485 3321 8450
3320 8449 3319 8450 3320 8445 3320 8439
3286 8438 3286 8449 3288 8448 3288 8450
3286 8453 3287 8519 3301 8521 3324 8524
TIME...MOT...LOC 2218Z 309DEG 9KT 3305 8462 3314 8509
WIND...40MPHSpecial weather statement, Jul 31, 6:25 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
625 PM EDT Sat Jul 31 2021
GAZ093-104>108-312300-
Macon GA-Crisp GA-Dooly GA-Sumter GA-Wilcox GA-Pulaski GA-
625 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...NORTHERN
CRISP...DOOLY...EASTERN SUMTER...NORTHWESTERN WILCOX AND SOUTHWESTERN
PULASKI COUNTIES UNTIL 700 PM EDT...
At 624 PM EDT...a line of strong thunderstorms was along a line
extending from near Pinehurst to near Flint River Wma...and moving
southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cordele, Vienna, Unadilla, Byromville, Pineview, Pinehurst, Lilly, De
Soto, Dooling, Cobb, East Crisp, Georgia Veterans Memorial St Pk,
Richwood, Flint River Wma, Mock Springs, Pope City, Finleyson,
Drayton, Clearview and Pleasant View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3227 8410 3230 8385 3229 8362 3230 8361
3199 8338 3191 8405
TIME...MOT...LOC 2224Z 330DEG 17KT 3221 8368 3218 8400
WIND...40MPHSpecial weather statement, Jul 31, 6:55 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT Sat Jul 31 2021
GAZ067>069-078-079-312330-
Harris GA-Upson GA-Meriwether GA-Talbot GA-Pike GA-
655 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...
NORTHWESTERN UPSON...MERIWETHER...NORTHWESTERN TALBOT AND SOUTHERN
PIKE COUNTIES UNTIL 730 PM EDT...
At 654 PM EDT...a strong thunderstorm was over Greenville...moving
east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Zebulon, Hamilton, Greenville, Manchester, Pine Mountain,
Woodbury, Warm Springs, Molena, Meansville, Gay, Sunset Village,
Lincoln Park, F.d. Roosevelt State Park, Atwater, Hilltop, Flint
Hill, Odessadale, Sprewell Bluff State Park and Stovall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3287 8486 3312 8484 3310 8425 3304 8425
3303 8427 3300 8427 3299 8425 3279 8426
3280 8488
TIME...MOT...LOC 2254Z 279DEG 22KT 3302 8472
WIND...40MPHSpecial weather statement, Jul 31, 7:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
722 PM EDT Sat Jul 31 2021
GAZ069>071-081-312345-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
722 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR...SOUTHWESTERN
MONROE...EASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 745
PM EDT...
At 721 PM EDT...a strong thunderstorm was over Redbone Crossroads, or
near Thomaston...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Roberta, Yatesville, Culloden, The Rock, Knoxville, Logtown, Salem,
Redbone Crossroads, Sandy Point, Russellville and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3276 8430 3299 8426 3295 8386 3267 8394
TIME...MOT...LOC 2321Z 289DEG 24KT 3289 8421
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:58 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 32 min |
| Jul 31, 4:23 PM EDT | Special Weather Statement | FFC | Stewart | 37 min |
| Jul 31, 5:05 PM EDT | Special Weather Statement | FFC | Macon, Schley, Stewart, Sumter, Webster | 25 min |
| Jul 31, 5:21 PM EDT | Special Weather Statement | FFC | Bleckley | 24 min |
| Jul 31, 5:38 PM EDT | Special Weather Statement | FFC | Dooly, Macon | 37 min |
| Jul 31, 5:42 PM EDT | Special Weather Statement | FFC | Heard, Troup | 33 min |
| Jul 31, 6:18 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Troup | 27 min |
| Jul 31, 6:25 PM EDT | Special Weather Statement | FFC | Dooly | 35 min |
| Jul 31, 6:55 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Upson | 35 min |
| Jul 31, 7:26 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 34 min |
| Jul 31, 7:31 PM EDT | Special Weather Statement | FFC | Stewart | 29 min |
| Jul 31, 7:37 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler, Wilcox | 23 min |
| Jul 31, 7:50 PM EDT | Special Weather Statement | FFC | Crawford, Talbot, Taylor, Upson | 25 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.